Aa
Aa
A
A
A
Close
Avatar universal

Suboxone Withdrawel

How long will suboxone withdrawal last? I am at 39 days off suboxone and still experiencing mild withdrawal. I was on sub. for around 2 1/2 yrs. and jumped off at 12mg.  It is definitely not as bad as the first few weeks but this is lasting forever. I had to withdraw from college this quarter and haven't been back to work for a while. Is anyone going through the same situation? The symptoms I am still having are: insomnia, fatigue, cold chills, hot flashes (through the night), creepy crawls (tingles), sweaty palms and arm pits, and little nausea causing diarrhea. Just wanted to know how much longer this will go on. It is becoming very aggravating but I will get through this. I understand everyone is different and this process takes time but d***!!! Anyways, I have read a lot of interesting posts, however I noticed they were from like 2 years ago, so hopefully I will get a reply this time lol.
7 Responses
Avatar universal
Hi Goldilocksla welcome to the forum. Congratulations for jumping from 12mg of suboxone and for all your clean time!!! You must have so wanted off to have endured what you have. I'll just add there are some members here with a lot of clean time under their belt who jumped at a high dose of suboxone or methadone. One who comes to mind, Moyte I believe jumped from suboxone.

Well your symptoms will keep improving as Im sure they have compared to the first 1-2wks into your withdrawal.

Have you been taking anything for your withdrawl symptoms? Just let us know and if there is something you haven't tried then someone will have a suggestion.

Also what support do you have? Are you attending any support group such as NA/AA, therapist?

Thank you for posting and reaching out. We would love to support you. Your story will inspire many.
3 Comments
Hi SarahOz,

Thank you so much for your response. Sorry, there was a typo, I am on day 36, not 39. I've tried a few things, Vitamin supplements, etc and ------. The ------, definitely helps, but the moment it wears off I'm in full blown withdrawals again. (Sounds like - Ratom, but with a "K") Wont let me post with it spelled out for some reason)I was hoping to only take it as needed to help alleviate my symptoms but they are still definitely present and don't want to continue taking it much longer as that can also cause an addiction. I also tried Imodium, which felt like it made things worse, perhaps due to the ------, felt like precipitated wds.

As for support, I don't really have anyone that quite understands what I'm going through. My doctors seem pretty useless and I haven't really been able to leave the house much to attend any meetings, luckily I work from home which has saved my job. It's been a real struggle so far and I'm feeling like it's never going to end!!!
Ok, I think I figured it out! Not very user friendly on my phone. Sorry for the many messages. Iv'e specifically tried Calm Support, DPLA, Mega Dosing Vita C, Kratom, Imodium, and an increased protein diet, but nothing seems to really be helping..
Avatar universal
Edit- I mispelt the members name I believe CT from a substantial dose of subs.. Moyte.
1 Comments
For some reason I keep getting an error message when trying to post a response.
Avatar universal
Ok... So have you been using the kratom since you ceased taking the subs? If so then you are replacing then replacing the subs with what your body will register as an opiate...which is why if you don't take the kratom you feel your back to those full on withdrawals.

Is there something that has caused you to stop taking subs at the dose you were at instead of tapering? Because you are withdrawing from a high dose. But if that's what you want to do and you are 30+ days in then go for it. The concern is you don't want to replace kratom for subs. So at some stage you are going to need to reduce taking the kratom. I'll leave it at that. Because we are not allowed to give medical advice on the forum.

Were you dosing at a clinic, or getting the subs another way.

The vitamins etc you have been taking  are ideal. Have you heard of the Thomas Recipe? There may be some other stuff there that might be helpful.

When you mention drs... Have you told them you are wanting off subs? Because they may be able to prescribe clonidine if they think it is ok for you to take. It helps with restless legs, racing heart etc. it is a BP medication used to treat opiate withdrawls. You may have heard of it.

Its great you work from home. We will support you on your journey. Just keep posting so we know how you're going and we will support you.



7163794 tn?1457366813
COMMUNITY LEADER
Suboxone w/d is VERY different from opiate w/d.  I jumped on Jan 1st, 2015 from 24mg per day for 7 years.....b/c I wasn't willing to take it a day longer and it would've taken 3 years to ween down.  
All of the w/d you're experiencing are normal and will continue and gradually get better.  It was about 6/7 weeks before I really started going out in public again and really it was my husband FORCING me to get out of the house and take a ride.  Sit in the sun......listen to music.....watch alot of comedy....honestly, all these things help and are easy to do.  Not to be too gross....but my insides were tapioca for months.  It was probably 3 months before that started subsiding a bit.  What also helped me was getting into recovery.  In the beginning, every meeting I went to made me feel physically better.  In the beginning...that was the only reason I was going because I was getting physical relief.  
As was already stated above, you must dump the kratrom.  I'm not sure where your located b/c it's illegal in my state as of Dec 31st, 2016.  You really are replacing one for another and I'm sure if your experience with sub w/d was like mine....YOU NEVER WANT TO HAVE TO DO THIS AGAIN!  
Good luck to you......
1 Comments
Thank you so much for your response! Wow, 24mg is a huge jump! I feel like a big baby now. Did you take anything to help alleviate the symptoms at all?
Avatar universal
Hi Goldilocksla thinking of you? How are you going?
2 Comments
Hi there. I'm hanging in there.  I honestly thought the Kratom would help without switching one thing for the other. At this point I don't know what to do. I've been reading about people using higher doses of Lopermide for the W/D's. Not sure if I should wean off the Kratom slowly or stop all together and try the Lopermide. Do you think the Kratom just prolonged the bupe WD's? That's the only reason I started it, thinking it would help get me through the worst of the WD's, And then stop it. I really hope it hasn't prolonged it! Thanks so much for checking in!! :)
I wouldn't go to heavy on the Immodium either???  Just take as directed for stomach issues.  
Avatar universal
Hi Goldilocksla, first and foremost, I would not reccommend
Avatar universal
Oops accidentally hit send! Ok...

First and foremost I would not reccommend taking any doseage of loperamide above what is reccommended. I know there are many posts out there on taking the this to withdraw from opiates, but as a nurse it is waaaaay too risky. If one was to take loperamide not for its intended purpose and in higher doses then prescribed the person runs a great risk of constipation leading to bowel obstruction which is a medical emergency and will require medical intervention and highly likely surgery. It's not worth it.

There's no way of swapping one drug for another and not having withdrawl symptoms.

The best method is for the person to taper. But not all people can taper because they cannot control how much they take. It may be possible to give the meds to someone else to give.

What we need to know to help you is, where were you getting the subutex from? If it was a clinic could they taper you? Because if you are taking a lot of kratom then maybe you haven't got too far in your detox. Eg if you stopped taking the kratom now how severe are your withdrawal symptoms, could you do it with trying to get a script from your dr for clonidine. It does help alot. Especially with restless legs and maybe help you get some sleep.

If you don't think you could CT from where youre at now, then we need to come up with a way for you to get through this that will be positive not potentially harmful.

What you need to accept is that you can't replace one drug with another.
You will just go around in circles.

Could you go to a facility and detox?

Where were you getting the subs from (sorry if you've mentioned any of my ?s)

Would you go to NA/AA meetings, or see a therapist?

Please stay with us. We really want to help you. We just need to know what's what etc and from there together we can build a strong foundation for your journey to recovery.

Take care SarahOz
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.